Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 8, 2013, 1:23 PM MST. It took effect at Dec 9, 2013, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2013, 1:23 PM MST (20:23 UTC)
- In effect from
- Dec 9, 2013, 10:00 AM MST
- Expired
- Dec 9, 2013, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 082023 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 123 PM MST SUN DEC 8 2013 .A VERY COLD AIRMASS WILL BE REINFORCED EARLY THIS WEEK BY STRONG COLD HIGH PRESSURE SYSTEM MOVING SOUTH FROM WESTERN CANADA. NOT ONLY WILL FREEZING TEMPERATURES BE POSSIBLE...GUSTY AFTERNOON NORTH WINDS WILL BE LIKELY ACROSS FAR WESTERN ARIZONA AND SOUTHEAST CALIFORNIA MONDAY AFTERNOON. AZZ021-022-091145- /O.NEW.KPSR.FZ.W.0009.131209T0700Z-131209T1500Z/ /O.NEW.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG 123 PM MST SUN DEC 8 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA...PARTS OF WEST CENTRAL AND CENTRAL ARIZONA INCLUDING THE CITIES OF QUARTZSITE...WENDEN...WICKENBURG...AND BUCKEYE. * TEMPERATURE...MORNING LOWS RANGING FROM 25 TO 32 DEGREES MONDAY...AND POTENTIALLY AS COLD AS 22 TO 30 DEGREES TUESDAY MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ020-CAZ031>033-091145- /O.NEW.KPSR.WI.Y.0016.131209T1700Z-131210T0200Z/ /O.NEW.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 123 PM MST SUN DEC 8 2013 /1223 PM PST SUN DEC 8 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /9 AM PST/ TO 7 PM MST /6 PM PST/ MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM MST /9 AM PST/ TO 7 PM MST /6 PM PST/ MONDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA...INCLUDING THE CITES OF PARKER...BLYTHE...AND IMPERIAL. * TIMING...WINDS WILL BEGIN TO INCREASE LATE MONDAY MORNING...PEAKING MONDAY AFTERNOON. TEMPERATURES WILL FALL RAPIDLY MONDAY NIGHT...POSSIBLY LOWERING BELOW FREEZING BY TUESDAY MORNING. * WINDS...SUSTAINED WINDS NEAR 30 MPH WITH GUSTS UP TO 45 MPH IN THE MORE WIND PRONE AREAS SUCH AS RIDGE TOPS AND FUNNELING DOWN THE COLORADO RIVER VALLEY. * TEMPERATURE...POSSIBLY FALLING AS LOW AS 28 TO 32 DEGREES TUESDAY MORNING. * IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ023-025>028-091145- /O.NEW.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE 123 PM MST SUN DEC 8 2013 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA...SOUTH CENTRAL AND SOUTHWEST ARIZONA...INCLUDING THE CITIES OF TACNA...GILA BEND...CASA GRANDE...AND THE OUTLYING SUBURBS OF THE PHOENIX METROPOLITAN AREA. * TEMPERATURE...POSSIBLY RANGING AS LOW AS 24 TO 32 DEGREES TUESDAY MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
3 follow-up statements
000 WWUS75 KPSR 091041 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 341 AM MST MON DEC 9 2013 AZZ021-022-092245- /O.CON.KPSR.FZ.W.0009.000000T0000Z-131209T1500Z/ /O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG 341 AM MST MON DEC 9 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA...PARTS OF WEST CENTRAL AND CENTRAL ARIZONA INCLUDING THE CITIES OF QUARTZSITE...WENDEN...WICKENBURG...AND BUCKEYE. * TEMPERATURE...MORNING LOWS RANGING FROM 25 TO 32 DEGREES MONDAY...AND POTENTIALLY AS COLD AS 22 TO 30 DEGREES TUESDAY MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ020-CAZ031>033-092245- /O.CON.KPSR.WI.Y.0016.131209T1700Z-131210T0200Z/ /O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 341 AM MST MON DEC 9 2013 /241 AM PST MON DEC 9 2013/ ...WIND ADVISORY IS POSTED TODAY FROM 10 AM MST /9 AM PST/ THIS MORNING TO 7 PM MST /6 PM PST/ THIS EVENING... ...FREEZE WATCH IS POSTED FROM LATE TONIGHT THROUGH TUESDAY MORNING... A WIND ADVISORY IS IN EFFECT FROM 10 AM MST /9 AM PST/ THIS MORNING TO 7 PM MST /6 PM PST/ THIS EVENING. A FREEZE WATCH REMAINS IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA BY WIND...THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA...INCLUDING THE CITES OF PARKER...BLYTHE...AND IMPERIAL. * TIMING...WINDS WILL BEGIN TO INCREASE LATE MONDAY MORNING... PEAKING MONDAY AFTERNOON. TIMING FOR FREEZE WATCH...A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. TEMPERATURES TONIGHT WILL FALL RAPIDLY DUE TO VERY DRY AIR...POSSIBLY LOWERING BELOW FREEZING BY TUESDAY MORNING. * WINDS...SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH IN THE MORE WIND PRONE AREAS SUCH NEAR RIDGE TOPS AND ALONG THE COLORADO RIVER VALLEY. * TEMPERATURE...POSSIBLY FALLING AS LOW AS 28 TO 32 DEGREES TUESDAY MORNING. * IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ023-025>028-092245- /O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE 341 AM MST MON DEC 9 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA...SOUTH CENTRAL AND SOUTHWEST ARIZONA... INCLUDING THE CITIES OF TACNA...GILA BEND...CASA GRANDE...AND THE OUTLYING SUBURBS OF THE PHOENIX METROPOLITAN AREA. * TEMPERATURE...POSSIBLY RANGING AS LOW AS 26 TO 32 DEGREES TUESDAY MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 091511 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 811 AM MST MON DEC 9 2013 AZZ021-022-100315- /O.EXP.KPSR.FZ.W.0009.000000T0000Z-131209T1500Z/ /O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG 811 AM MST MON DEC 9 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA...PARTS OF WEST CENTRAL AND CENTRAL ARIZONA INCLUDING THE CITIES OF QUARTZSITE...WENDEN...WICKENBURG...AND BUCKEYE. * TEMPERATURE...POTENTIALLY AS COLD AS 22 TO 30 DEGREES TUESDAY MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ020-CAZ031>033-100315- /O.CON.KPSR.WI.Y.0016.131209T1700Z-131210T0200Z/ /O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 811 AM MST MON DEC 9 2013 /711 AM PST MON DEC 9 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA BY WIND...THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA...INCLUDING THE CITES OF PARKER... BLYTHE...AND IMPERIAL. * TIMING...WINDS WILL BEGIN TO INCREASE LATE THIS MORNING...PEAKING MONDAY AFTERNOON. * TIMING FOR FREEZE WATCH...TEMPERATURES TONIGHT WILL FALL RAPIDLY DUE TO VERY DRY AIR...POSSIBLY LOWERING BELOW FREEZING BY TUESDAY MORNING. * WINDS...SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH IN THE MORE WIND PRONE AREAS SUCH NEAR RIDGE TOPS AND ALONG THE COLORADO RIVER VALLEY. * TEMPERATURE...POSSIBLY FALLING AS LOW AS 28 TO 32 DEGREES TUESDAY MORNING. * IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ023-025>028-100315- /O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE 811 AM MST MON DEC 9 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA...SOUTH CENTRAL AND SOUTHWEST ARIZONA... INCLUDING THE CITIES OF TACNA...GILA BEND...CASA GRANDE...AND THE OUTLYING SUBURBS OF THE PHOENIX METROPOLITAN AREA. * TEMPERATURE...POSSIBLY RANGING AS LOW AS 26 TO 32 DEGREES TUESDAY MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 092120 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 220 PM MST MON DEC 9 2013 CAZ031>033-100200- /O.CAN.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ /O.CON.KPSR.WI.Y.0016.000000T0000Z-131210T0200Z/ LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 120 PM PST MON DEC 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FREEZE WATCH. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA...INCLUDING THE CITES OF PARKER... BLYTHE...AND IMPERIAL. * TIMING...STRONG GUSTY WINDS WILL CONTINUE THIS AFTERNOON...WEAKENING AROUND SUNSET. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH IN THE MORE WIND PRONE AREAS SUCH NEAR RIDGE TOPS AND ALONG THE COLORADO RIVER VALLEY. * IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ025>027-092230- /O.CAN.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA... WELLTON...GILA BEND 220 PM MST MON DEC 9 2013 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FREEZE WATCH. OVERNIGHT TEMPERATURES WILL ONLY FALL AS LOW AS THE MIDDLE 30S IN THE CITY OF YUMA...AND LOCATIONS ALONG I-8 INTO SOUTHWEST MARICOPA COUNTY. $$ AZZ020-101145- /O.UPG.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ /O.NEW.KPSR.FZ.W.0010.131210T0700Z-131210T1500Z/ /O.CON.KPSR.WI.Y.0016.000000T0000Z-131210T0200Z/ LOWER COLORADO RIVER VALLEY AZ- INCLUDING THE CITIES OF...EHRENBERG...PARKER 220 PM MST MON DEC 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA BY WIND...THE LOWER COLORADO RIVER VALLEY INCLUDING THE CITY OF PARKER. * TIMING...STRONG GUSTY WINDS WILL CONTINUE THIS AFTERNOON...WEAKENING AROUND SUNSET. * TIMING FOR FREEZE WARNING...TEMPERATURES TONIGHT WILL FALL RAPIDLY DUE TO VERY DRY AIR...POSSIBLY LOWERING FREEZING AFTER MIDNIGHT. * WINDS...SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH IN THE MORE WIND PRONE AREAS SUCH ALONG THE COLORADO RIVER VALLEY. * TEMPERATURE...POSSIBLY FALLING AS LOW AS 26 TO 32 DEGREES TUESDAY MORNING. * IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021>023-028-101145- /O.UPG.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/ /O.NEW.KPSR.FZ.W.0010.131210T0700Z-131210T1500Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...APACHE JUNCTION... CASA GRANDE...FLORENCE 220 PM MST MON DEC 9 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST TUESDAY. * AFFECTED AREA...PARTS OF WEST CENTRAL AND CENTRAL ARIZONA INCLUDING THE CITIES OF QUARTZSITE...WICKENBURG...BUCKEYE...AND THE OUTER SUBURBS OF THE PHOENIX METROPOLITAN AREA. * TEMPERATURE...POTENTIALLY AS COLD AS 24 TO 30 DEGREES IN LA PAZ COUNTY...TO AS LOW AS 28 TO 32 DEGREES AROUND THE PHOENIX METRO TUESDAY MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:05 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Dec 8, 9:05 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 905 AM MST SUN DEC 8 2013 .SYNOPSIS... A LARGE COLD LOW PRESSURE SYSTEM ACROSS THE WESTERN STATES WILL ONLY SLOWLY MOVE EAST THIS WEEK. A VERY WEAK WEATHER DISTURBANCE WILL BRING MORE CLOUDS AND A SLIGHT CHANCE OF SHOWERS TO THE MOUNTAINS OF EASTERN ARIZONA LATE TONIGHT AND EARLY MONDAY. OTHERWISE...CLEARING SKIES WITH COLD OVERNIGHT TEMPERATURES CAN BE EXPECTED LEADING TO THE THREAT OF FREEZING TEMPERATURES ACROSS THE AREA THROUGH TUESDAY MORNING. A WARMING TREND IS EXPECTED FROM MID WEEK INTO THE WEEKEND. && DISCUSSION... THE SHORTWAVE RESPONSIBLE FOR THE VERY LIGHT SHOWERS ACROSS THE EASTERN PARTS OF THE FORECAST AREA OVERNIGHT WAS QUICKLY EXITING WELL NORTHEAST OF THE REGION THIS MORNING. STRATO-CU LAYER FROM PHOENIX EASTWARD HAS BEEN HOLDING TOGETHER WITH ENOUGH RESIDUAL MOISTURE AND WAA AROUND THE H8 LEVEL...THOUGH MODELS SUGGEST A GRADUAL EROSION OF THIS CLOUD DECK THROUGH THE EARLY AFTERNOON. HOWEVER...SATELLITE IMAGERY CLEARLY SHOWS UPSTREAM MID/UPPER LEVEL MOISTURE ADVECTING EASTWARD...ARRIVING INTO THE CWA THIS EVENING. MADE SOME ADJUSTMENTS TO SKY COVER...AS WELL AS HOURLY TEMPERATURE TRACES WITH A WIDE SPREAD BETWEEN AREAS OF CLEAR SKIES AND OVERCAST EVENTUALLY NORMALIZING LATER THIS AFTERNOON. OTHERWISE...WILL BE ANALYZING MODEL LOW TEMPERATURE FORECAST FOR THE NEXT 2 MORNINGS WITH THE EXPECTATION OF AT LEAST AREAS OF FREEZING WEATHER. && .PREVIOUS DISCUSSION... TODAY THROUGH MONDAY... ALTHOUGH SOUTHEAST CA AND SOUTHWEST AZ WILL BE MOSTLY CLEAR TODAY... A FEW SHOWERS WILL LINGER OVER PORTIONS OF SOUTH CENTRAL AZ THIS MORNING...GENERALLY FROM PHOENIX NORTH THROUGH EAST. CLEARING SKIES ARE EXPECTED THIS AFTERNOON. A SECOND SHORTWAVE TROF IS FORECAST TO APPROACH AZ FROM THE NORTHWEST BY EVENING...THEN MOVE ACROSS THE STATE ON MONDAY. ALTHOUGH THE MASS FIELDS FORECAST BY THE GFS AND EURO MODELS LOOK SIMILAR WITH THIS SECOND SHORTWAVE TONIGHT AND MONDAY...DIFFERENCES EMERGE REGARDING THE EXTENT OF THE MOISTURE FIELDS. THE GFS HAS MODELED ENOUGH MOISTURE FOR A FEW SHOWERS IN SOUTHERN AZ SUNDAY NIGHT AND MONDAY...WHILE THE EUROPEAN MODEL IS RELATIVELY DRY...BUT WITH CONSIDERABLE MID AND HIGH CLOUDS. FOR NOW ALL AZ OFFICES HAVE DECIDED TO FORECAST A THREAT OF SHOWERS OVER THE HIGHER TERRAIN OF EASTERN AZ...INCLUDING OUR PORTIONS OF SOUTHERN GILA COUNTY EAST OF GLOBE MIAMI. CONSIDERABLE MID/HIGH CLOUDS SHOULD HOWEVER MODERATE MONDAY MORNING TEMPERATURES AREA-WIDE. TUESDAY THROUGH SUNDAY... WITH CLEARING SKIES AND DRIER AIR EXPECTED FROM THE NORTH MONDAY NIGHT...TUESDAY MORNING TEMPERATURES HAVE THE POTENTIAL TO DROP INTO THE UPPER 20S TO MID 30S ON THE LOWER DESERTS. COMPLICATING THESE POTENTIALLY COLD READINGS ARE PERIODIC NORTHEAST BREEZES THAT ARE FORECAST TO DEVELOP MONDAY NIGHT AND TUESDAY MORNING. IF NO WIND WERE FORECAST...TEMPERATURES TUESDAY MORNING WOULD QUALIFY AS A MARGINAL FREEZE WARNING EVENT ON THE DESERTS FROM SOUTHEAST CA TO SOUTH CENTRAL ARIZONA. OTHERWISE...MOSTLY CLEAR SKIES WITH GRADUALLY WARMER TEMPERATURES ARE EXPECTED FROM WED THROUGH SUN. MUCH WARMER AFTERNOON TEMPS ARE EXPECTED SATURDAY AND SUNDAY WHICH SHOULD EXCEED NORMAL VALUES BY A FEW DEGREES. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...FRONTAL BAND CLOUDINESS WITH BASES OF 6-8 KFT MSL OVER SOUTH-CENTRAL ARIZONA W...INCLUDING METRO PHOENIX...WILL BEGIN TO DECREASE FROM WEST TO EAST AFTER 14Z. HIGHER MOUNTAIN TOPS WILL BE OBSCURED. AFTER LOWER CLOUDS DISSIPATE...HIGHER CLOUDS WILL BE ON THE INCREASE AS A FOLLOW-ON DISTURBANCE APPROACHES. CLOUDINESS MAY GET THICK WITH BASES AS LOW AS 12 KFT MSL LATER TONIGHT...EXCEPT FOR SOME REDEVELOPMENT OF STRATOCUMULUS DECKS OVER THE HIGHER TERRAIN EAST AND NORTH OF PHOENIX AREA. EXPECT WINDS TO REMAIN LIGHT AND FAVOR SOUTHWEST DIRECTIONS DURING THE DAY TRENDING TOWARD NORTHERLY DIRECTIONS LATER TONIGHT. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL AND KBLH... EXPECT NORTH WINDS TODAY BUT WITH MUCH LIGHTER SPEEDS THAN YESTERDAY. NORTH WINDS CONTINUE TONIGHT AND STRENGTHEN...MORE NOTICEABLY ALONG THE LOWER COLORADO RIVER VALLEY. EXPECT INCREASING MAINLY HIGH CLOUDS TODAY WHICH MAY GET THICK ENOUGH FOR BASES OF 12-15 KFT MSL BEFORE CLEARING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... BREEZINESS FROM THE NORTH AND NORTHEAST WILL CONTINUE TUESDAY BUT NOT BE AS STRONG OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA COMPARED TO MONDAY. LIGHTER NORTH AND NORTHEAST WINDS WILL CONTINUE THE REST OF THE WEEK. HUMIDITIES WILL BE LOW TUESDAY BEFORE SLOWLY REBOUNDING...MAINLY OVER SOUTH-CENTRAL ARIZONA. BELOW NORMAL TEMPERATURES CAN BE EXPECTED TUESDAY FOLLOWED BY WARMING TO NEAR NORMAL VALUES BY THURSDAY WITH LITTLE CHANGE THROUGH SATURDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MO/VASQUEZ AVIATION...AJ FIRE WEATHER...AJ
Hazardous weather outlook, Dec 8, 5:45 AM MST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 545 AM MST SUN DEC 8 2013 AZZ021>023-026>028-091245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 545 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME FREEZING OR NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-091245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 545 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SNOW SHOWERS AT AND ABOVE 4500 FEET WILL CONTINUE THROUGHOUT THE MORNING HOURS. LIGHT ACCUMULATIONS ARE EXPECTED WITH 1 INCH AT 4500 FEET...AND NEARLY 2 INCHES ABOVE 5000 FEET POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A VERY COLD MORNING IS EXPECTED TUESDAY. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED AREA-WIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-025-CAZ031>033-091245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 545 AM MST SUN DEC 8 2013 /445 AM PST SUN DEC 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NEAR FREEZING TEMPERATURES ARE EXPECTED TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 1:23 PM MST | Freeze Watch | PSR | 25 hr | |
| Dec 8, 1:23 PM MST | Freeze Warning | PSR | 19 hr |
Nearby
Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.